Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 26, 2016Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 26, 2016, 4:39 PM EDT for Chattahoochee County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 4:39 PM EDT (20:39 UTC)
Expired
Jun 26, 2016, 5:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
399 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS82 KFFC 262039
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN JUN 26 2016
 
GAZ090-262115-
CHATTAHOOCHEE GA-
439 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE COUNTY UNTIL 515 PM
EDT...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR CUSSETA...MOVING
SOUTHWEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUSSETA...FORT BENNING/LAWSON ARMY AIR FLD...CHRISTOPHER...
JAMESTOWN/SOUTH FORT BENNING AND MANTA.

LAT...LON 3223 8482 3223 8489 3225 8492 3226 8489
      3230 8494 3233 8501 3235 8500 3238 8496
      3238 8493 3241 8488 3241 8479 3242 8477
      3244 8476 3238 8466 3231 8466 3223 8472
      3223 8480 3222 8481
TIME...MOT...LOC 2039Z 036DEG 7KT 3236 8477 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:45 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 26, 2:45 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT SUN JUN 26 2016

.SHORT TERM /Tonight through Monday Night/...
Latest surface analysis continues to show a wedge of high pressure
nosing in from the east... resulting in wedge frontal boundary that
stretches from near Savannah to just east of Columbus and then
northward near the AL/GA state line. Regional radars show scattered
to numerous convection across much of north and west central GA that
developed along the wedge boundary earlier... and has propagated
east and south along their own outflow boundaries. This convection
will bring much needed rain to many areas as hires convective models
show this cluster currently spreading across the Atlanta metro area
continuing to propagate south and southeast through late afternoon
and early to mid evening before dissipating with loss of daytime
heating. This convection should push south of the Atlanta metro by
early evening. The main storm threats will be occasional cloud to
ground lightning and locally heavy rain with 1.9+ pws in place with
very slow storm movement. Wind gusts to 40 mph and occasional pea
sized hail are also possible. Although a strong to severe storm
cannot be ruled out... expect the greater strong/severe threat to be
generally west and south of the forecast area... which is west and
south of the wedge front.

Short range models show the wedge front backing up as a warm front
and dissipating early on Monday while a cold front pushes into the
TN valley by late Monday afternoon. This coupled with an active NW
flow aloft should spread scattered to numerous showers and
thunderstorms into much of north GA Monday afternoon and Monday
evening. SPC shows a Marginal Risk area in eastern TN on Monday...
and this looks reasonable. However... just cannot rule out a few
strong to severe storms pushing into far north GA late Monday
afternoon during max heating... so stay tuned. Scattered convection
should also push into parts of Central GA late Monday and could
persist into Monday night... but nothing severe is expected there at
this time.

Otherwise... stayed with persistence for lows... while increasing
clouds and rain chances may be a bit too late on Monday to help hold
highs out of the 90s Monday afternoon. Went with a mav and met blend
through the period for temps... and increased pops across the north
above guidance numbers.

39

.LONG TERM /Tuesday through Sunday/...
Main forecast challenge in the long term period is again chance
for diurnal convection. Medium range models in fair agreement and
still want to push front into north Georgia Wed/Thur...but mainly
only seeing drier air and little change in sfc temps. Again
concerned that fronts even in this pattern this time of year do
not push as far south as models indicate. Trend from 12z runs this
time yesterday is about the same that said.

With the front somewhere in the vicinity of cwa through the long
term period...should see scattered diurnal convection each day
with higher coverage and stronger intensity over middle Georgia.
Vertical wind shear in this region somewhat weak compared to north
Georgia and TN Valley.

SNELSON

PREV DISCUSSION LONG TERM DISCUSSION...
/Issued 408 AM EDT SUN JUN 26 2016/...The long term begins with
the upper ridge dominating the southeast...but gradually being
pushed to the south and west as a broad trough deepens into the OH
Valley. This should push a surface front into central GA through
the middle of the week. Looks like best pops should be in the
vicinity of the front Tuesday and have included likely for a
portion of central GA during the afternoon. GFS and ECMWF show
some drying into north GA Wednesday through Thursday...so have
removed pops for a portion of the northwest for that time.
Moisture should increase back across the forecast area through the
weekend as the surface front becomes more diffuse...so chance or
slight chance looks reasonable for the Friday and Saturday.

41

&&

.AVIATION...
18Z Update...
A cluster of showers and thunderstorms will spread over all the
Atlanta taf sites this afternoon...warranting a tempo tsra from 18-
22z. Could see wind gusts up to 25-30kts with storm outflows. Expect
the convection to push south of ATL by 22-23z today. May see some
MVFR level cigs with the convection... but otherwise... mid level
VFR cigs should prevail. Current east winds around 8-10kts will
persist... with an east-southeast wind around 6kts or less expected
overnight. Winds will mix down from the south-southwest by 15z
Mon with speeds 8kts or less.

//ATL Confidence...18Z Update...
Medium on timing of convection and southwest winds on Monday. High
on all other elements.

/39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  87 /  20  50  50  50
Atlanta         73  91  73  88 /  30  50  40  50
Blairsville     67  86  67  84 /  30  60  60  40
Cartersville    71  91  70  86 /  30  60  50  40
Columbus        72  94  75  90 /  40  40  40  60
Gainesville     73  90  72  84 /  30  50  50  50
Macon           72  94  73  92 /  30  30  30  70
Rome            72  91  72  88 /  30  70  50  30
Peachtree City  71  92  72  88 /  40  50  40  50
Vidalia         73  94  74  93 /  20  20  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Jun 26, 1:58 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT SUN JUN 26 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
158 PM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS AREAS WEST OF I-
75 IN NORTH AND CENTRAL GEORGIA THROUGH MIDNIGHT.

WEATHER HAZARDS EXPECTED...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCALLY DAMAGING
WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MOST
LIKELY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE
AREA MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE
AND ISOLATED SEVERE STORMS CANNOT BE RULED OUT DUE TO THE
MODERATELY UNSTABLE ENVIRONMENT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 26, 3:42 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     MAUK                    32.50N  84.42W
06/26/2016                   TAYLOR             GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON THE
            COUNTY BORDER OF TAYLOR AND MARION COUNTIES.

&&

EVENT NUMBER FFC1600408

KOVACIK
Special weather statement, Jun 26, 3:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SUN JUN 26 2016

GAZ053>057-262015-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-FAYETTE GA-
351 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA AND SOUTHEASTERN FAYETTE
COUNTIES UNTIL 415 PM EDT...

AT 351 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOOLSEY...OR 7 MILES
NORTHWEST OF GRIFFIN...MOVING SOUTHWEST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...FAYETTEVILLE...HAMPTON...SENOIA...BROOKS...HARALSON...WOOLS
EY... SUNNY SIDE...ZETELLA...DIGBEY...INMAN...HIGHLAND
MILLS...ATLANTA MOTOR SPEEDWAY...JW SMITH
RESERVOIR...VAUGHN...BIRDIE...STARRS MILL...LAKE HORTON...ROVER AND
EXPERIMENT.

LAT...LON 3347 8442 3336 8422 3319 8427 3319 8437
      3320 8438 3320 8439 3321 8440 3321 8445
      3319 8449 3319 8450 3320 8449 3322 8451
      3322 8457 3323 8459
TIME...MOT...LOC 1951Z 028DEG 5KT 3330 8437
Special weather statement, Jun 26, 4:09 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN JUN 26 2016

GAZ108-109-262045-
DODGE GA-WILCOX GA-
409 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE AND SOUTHERN
WILCOX COUNTIES UNTIL 445 PM EDT...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS NEAR ABBEVILLE...MOVING
SOUTHWEST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...ROCHELLE...PITTS...ANTIOCH CHURCH...OWENSBORO AND
BROWNING.

LAT...LON 3194 8360 3206 8327 3192 8318 3190 8321
      3188 8319 3184 8324 3185 8353
TIME...MOT...LOC 2008Z 058DEG 15KT 3195 8330
Special weather statement, Jun 26, 4:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT SUN JUN 26 2016

GAZ056-068-069-262045-
UPSON GA-SPALDING GA-PIKE GA-
418 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...SOUTHWESTERN
SPALDING AND PIKE COUNTIES UNTIL 445 PM EDT...

AT 418 PM EDT...A STRONG THUNDERSTORM WAS OVER ZEBULON...MOVING SOUTH
AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...ZEBULON...MOLENA...WILLIAMSON...MEANSVILLE...ZETELLA...HILL
TOP... VAUGHN...LIFSEY SPRINGS...HOLLONVILLE...ATWATER AND ROVER.

LAT...LON 3328 8443 3330 8441 3324 8425 3304 8425
      3303 8427 3299 8427 3299 8425 3292 8452
      3293 8453 3295 8452 3296 8453 3297 8452
      3301 8453
TIME...MOT...LOC 2018Z 020DEG 25KT 3309 8437
Local storm report, Jun 26, 4:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     HANNAHS MILL            32.94N  84.34W
06/26/2016                   UPSON              GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF 1 TREE DOWN ON
            HANNAHS MILL RD NEAR THE JEFF DAVIS INTERSECTION

&&

EVENT NUMBER FFC1600409

KOVACIK
Special weather statement, Jun 26, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN JUN 26 2016

GAZ090-262115-
CHATTAHOOCHEE GA-
439 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE COUNTY UNTIL 515 PM
EDT...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR CUSSETA...MOVING
SOUTHWEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUSSETA...FORT BENNING/LAWSON ARMY AIR FLD...CHRISTOPHER...
JAMESTOWN/SOUTH FORT BENNING AND MANTA.

LAT...LON 3223 8482 3223 8489 3225 8492 3226 8489
      3230 8494 3233 8501 3235 8500 3238 8496
      3238 8493 3241 8488 3241 8479 3242 8477
      3244 8476 3238 8466 3231 8466 3223 8472
      3223 8480 3222 8481
TIME...MOT...LOC 2039Z 036DEG 7KT 3236 8477

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:13 PM EDTSpecial Weather StatementFFCDouglas32 min
Jun 26, 1:19 PM EDTSpecial Weather StatementFFCCoweta26 min
Jun 26, 1:34 PM EDTSpecial Weather StatementFFCHeard26 min
Jun 26, 1:51 PM EDTSpecial Weather StatementFFCClayton24 min
Jun 26, 1:55 PM EDTSpecial Weather StatementFFCDouglas35 min
Jun 26, 2:16 PM EDTSpecial Weather StatementFFCTroup29 min
Jun 26, 2:20 PM EDTSpecial Weather StatementFFCHeard25 min
Jun 26, 2:26 PM EDTSpecial Weather StatementFFCClayton34 min
Jun 26, 2:35 PM EDTSpecial Weather StatementFFCHarris25 min
Jun 26, 2:38 PM EDTSevere Thunderstorm WarningFFCHarris52 min
Jun 26, 2:53 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup52 min
Jun 26, 2:57 PM EDTSpecial Weather StatementFFCClayton, Fayette33 min
Jun 26, 3:00 PM EDTSpecial Weather StatementFFCMarion30 min
Jun 26, 3:02 PM EDTSpecial Weather StatementFFCMeriwether28 min
Jun 26, 3:16 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Talbot, Taylor44 min
Jun 26, 3:30 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson45 min
Jun 26, 3:51 PM EDTSpecial Weather StatementFFCSpalding24 min
Jun 26, 3:58 PM EDTSevere Thunderstorm WarningFFCTalbot29 min
Jun 26, 4:01 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster44 min
Jun 26, 4:06 PM EDTSevere Thunderstorm WarningFFCTalbot, Upson39 min
Jun 26, 4:09 PM EDTSpecial Weather StatementFFCWilcox36 min
Jun 26, 4:18 PM EDTSpecial Weather StatementFFCPike27 min
Jun 26, 5:04 PM EDTSpecial Weather StatementFFCCrawford26 min
Jun 26, 5:27 PM EDTSpecial Weather StatementFFCCatoosa33 min
Jun 26, 5:33 PM EDTSpecial Weather StatementFFCCrawford, Peach27 min
Jun 26, 6:00 PM EDTSpecial Weather StatementFFCPeach30 min
Jun 26, 6:51 PM EDTSpecial Weather StatementFFCCobb24 min
Jun 26, 7:31 PM EDTSpecial Weather StatementFFCGordon29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.